MAUDE Adverse Event Report: MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-3-4-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of nv-3-4-helix, lotno:226052134 found the concerto implant coil returned outside the introducer sheath.However, the introducer sheath was returned.The introducer sheath was correctly assembled on the pushwire with the wavelock at the proximal end.The pushwire was broken at ~6.2cm from proximal end and retained by release wire.In addition, the pushwire was bent at ~13.0cm from proximal end.The implant coil was found to be damaged.No damages or irregularities were found with the introducer sheath.No other anomalies were observed.The concerto pushwire was pushed out from introducer sheath without any issues.The concerto coil could not be used for testing with an in-house microcatheter due to its damaged condition.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance /stuck in catheter¿ was confirmed as the concerto coil was found to be damaged.Advancing the concerto coil against resistance would result in damage to the implant coil.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.The concerto implant coil and pushwire were found damaged.It is possible that the damage to the concerto implant coil and pushwire occurred during the attempt to push the coil through the micro catheter against the reported resistance.Other possible causes for coil/pushwire damage are: lack of hydration before procedure, user does not maintain continuous flush, coil not retracted in a one-to-one motion with the implant pushwire during repositioning, pushwire rotation, or incompatible catheter.Since the micro catheter used in the event was not returned, any contribution of the micro catheter towards the ¿coil resistance/stuck in catheter¿ could not be assessed.As the model and lot number of the micro catheter was not reported, compatibility could not be assessed.Information regarding tortuous patient anatomy, hydrate the concerto coil prior to use and lack of continuous flush during delivery were not provided.Therefore, any contributing factors could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the "coil is not pushed".The reported device and any accessory devices were prepared as indicated in the ifu.It was unknown if any patient symptoms or further complications were reported as a result of this event.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18904428
Report Number9612164-2024-01261
Device Sequence Number18114538
Product Code KRD
UDI-Device Identifier00847536044890
UDI-Public00847536044890
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2026
Device Model NumberNV-3-4-HELIX
Device Catalogue NumberNV-3-4-HELIX
Device Lot Number226052134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Initial Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown